Alert archive / North Dakota / Flash Flood Warnings in 2013

Flash Flood Warning 7, NWS Bismarck, ND

June 20, 2013Wells County, North Dakota

NWS Bismarck, ND issued this flash flood warning at Jun 20, 2013, 3:01 AM CDT for Wells County, North Dakota. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2013, 3:01 AM CDT (08:01 UTC)
Expired
Jun 20, 2013, 9:00 AM CDT
In force
6 hr
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Flood severity
None

County Wells County, ND

The radar

The Bismarck radar (KBIS), 115 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 8:32 AM CDTHEAVY RAIN 1.17 Se Bowdon, ND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 8.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2013-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2013-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -94 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-268 J/kg
Mixed-layer LCL
2172 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-94 m²/s²
0-3 km storm-relative helicity
-35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

479 
WGUS53 KBIS 200801
FFWBIS
NDC103-201400-
/O.NEW.KBIS.FF.W.0007.130620T0801Z-130620T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
301 AM CDT THU JUN 20 2013

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN WELLS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 900 AM CDT

* AT 300 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RAINFALL ESTIMATES BETWEEN TWO AND THREE INCHES HAVE  
  OCCURRED AND MORE RAINFALL IS EXPECTED. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. FLASH FLOODING IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS
  OF SOUTHEASTERN WELLS COUNTY...INCLUDING THE TOWNS OF BOWDON...
  HEATON AND SYKESTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4732 9971 4748 9978 4749 9926 4733 9926

$$

SIMOSKO
1 follow-up statement
334 
WGUS73 KBIS 201118
FFSBIS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
618 AM CDT THU JUN 20 2013

NDC103-201132-
/O.CAN.KBIS.FF.W.0007.000000T0000Z-130620T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WELLS ND-
618 AM CDT THU JUN 20 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN WELLS 
COUNTY HAS BEEN REPLACED BY AN AREAL FLOOD WARNING...

IF ONGOING FLOODING HAS BEEN OBSERVED WITHOUT PROPER SIGNING OR 
BARRICADES...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF FLOODING WAS OBSERVED PLEASE RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE IN BISMARCK AT 701-223-4582.

&&

LAT...LON 4732 9971 4748 9978 4749 9926 4733 9926

$$

AYD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 1:15 AM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jun 20, 1:15 AM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
115 AM CDT THU JUN 20 2013

.UPDATE...
ISSUED AT 110 AM CDT THU JUN 20 2013

UPDATE MAINLY FOR POPS OVERNIGHT INTO THURSDAY...INCREASING ACROSS
THE JAMES RIVER VALLEY WHERE WIDESPREAD STORMS ARE ONGOING. ISOLD
LARGE HAIL AND FLASH FLOOD THREAT EXPECTED TO PERSIST THERE FOR AT
LEAST THE NEXT FEW HOURS. ALSO MONITORING STORMS MOVING OUT OF
MONTANA...EXPECTED TO IMPACT THE WEST LATE.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 333 PM CDT WED JUN 19 2013

MAIN CONCERNS THIS FORECAST INCLUDE THUNDERSTORMS...THEIR SEVERE
POTENTIAL AND POSSIBLE HEAVY RAIN. LATE THIS AFTERNOON AN
ELEVATED MIXED LAYER FROM EASTERN MONTANA INTO WESTERN NORTH
DAKOTA IS PROVIDING A SIGNIFICANT CAP. TO THE EAST OF THIS A
MOISTURE PLUME EXTENDS FROM EASTERN NORTH DAKOTA THROUGH THE
NORTH CENTRAL SUPPORTING WEAK CONVECTION BUT WITH LITTLE WIND SHEAR
TO SUPPORT CONTINUING DEVELOPMENT. SO WILL BE WAITING FOR THE
A STRONGER SHORTWAVE ACROSS WYOMING AND MONTANA TO ENTER THE
PICTURE LATER THIS EVENING AND OVERNIGHT. THIS WILL SUPPORT MORE
WIDESPREAD THUNDERSTORMS...AND CURRENT THINKING IS A LINE OF
STORMS CAPABLE OF SEVERE WINDS MAY DEVELOP ACROSS MONTANA AND
ENTER THE NORTHWEST INTO PORTIONS OF THE NORTH CENTRAL LATE
EVENING OR AFTER MIDNIGHT. ABOVE NORMAL MOISTURE IS AVAILABLE...
WITH PWATS SIGNIFICANTLY ABOVE NORMAL SUGGESTING THAT HEAVY RAIN
IS POSSIBLE. THE ONE FACTOR LIMITING FLASH FLOOD PRODUCING RAINS
MAY BE THE EXPECTED FAST MOVEMENT OF THE THUNDERSTORMS.

ON THURSDAY...THE EXPECTED REMNANTS OF OVERNIGHT CONVECTION WILL
BE IN CENTRAL NORTH DAKOTA. ANOTHER ROUND OF SEVERE STORMS EXPECTED
TO PICK UP STEAM LATE IN THE AFTERNOON AND EVENING.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 333 PM CDT WED JUN 19 2013

THE MAIN FORECAST CONCERNS IN THE LONG TERM PERIOD ARE SEVERE
WEATHER POTENTIAL...HEAVY RAIN POTENTIAL...AND TIMING ISSUES THROUGH
SATURDAY. THE UPPER LEVEL LOW/TROUGH REMAINS IN PLACE OVER THE
ROCKIES THROUGH SATURDAY...THEN THE MODELS BEGIN TO MOVE THE UPPER
LOW NORTHEASTWARD TOWARDS SOUTHERN SASKATCHEWAN/MANITOBA
SATURDAY/SATURDAY NIGHT/SUNDAY. CHANCE OF SHOWERS AND THUNDERSTORMS
INTO EARLY NEXT WEEK WITH GENERAL SOUTHWEST UPPER LEVEL FLOW.

THURSDAY...STRONG TO POTENTIALLY SEVERE STORMS FROM AN ORGANIZED
STORM CLUSTER MAY PERSIST ACROSS NORTHERN COUNTIES THURSDAY
MORNING...AND STORM RE-INTENSIFICATION IS EXPECTED DURING THE
AFTERNOON/EVENING HOURS ALONG A STRONG MOISTURE CONVERGENCE AXIS
WITH DEWPOINTS IN THE UPPER 60S AND PWAT VALUES APPROACHING 2
INCHES. BY EARLY THURSDAY EVENING THE NAM AND GFS ARE IN AGREEMENT
REGARDING THE POSITION OF THE SURFACE TROUGH...ROUGHLY FROM NEAR
BOTTINEAU/MINOT TO BETWEEN BISMARCK AND JAMESTOWN. THE EUROPEAN
MODEL IS A BIT SLOWER...DEPICTING THE FRONT FROM NEAR STANLEY TO
NEAR BISMARCK. FELT CONFIDENT ENOUGH THAT THE FAR SOUTHWEST CORNER
OF THE STATE WOULD BE FREE OF THUNDERSTORMS THURSDAY EVENING...AND
KEPT BEST CHANCES OF THUNDERSTORMS FROM THE BOTTINEAU/TURTLE
MOUNTAINS TO STEELE AND THE JAMES RIVER VALLEY WITH "LIKELY"
CHANCES. SEVERE PARAMETERS CONTINUE ALONG AND EAST OF THE FRONT.
CAPE VALUES UP TO 2500 WITH 0-6KM BULK SHEAR VALUES UP TO 40-45.

BY MIDNIGHT/1AM (06Z FRI)...THE GFS IS FASTEST - DEPICTING THE FRONT
OVER THE RED RIVER VALLEY - AND THE NAM/EC KEEP IT IN OR JUST EAST
OF THE JAMES RIVER VALLEY. REGARDLESS...CHANCES OF PRECIPITATION
FALL IN CENTRAL NORTH DAKOTA WITH THE SURFACE FRONT EXITING THE AREA
AND UPPER LEVEL SUPPORT WEAKENING. HOWEVER ANOTHER UPPER LEVEL
IMPULSE APPROACHES SOUTHWESTERN NORTH DAKOTA FROM WYOMING. BULK
SHEAR INCREASES WITH MODERATE INCREASES IN CAPE...AND KEPT A SLIGHT
CHANCE IN THE WEST.

FOR FRIDAY...TODAY'S MODELS DID NOT SET UP A HEAVY RAIN
EVENT...INSTEAD SEVERAL UPPER LEVEL IMPULSES MOVE THROUGH THE STATE
ON THE SOUTHWEST FLOW ALOFT...BUT THE MODELS DEVELOP THE SURFACE LOW
FARTHER SOUTH IN THE SOUTHERN PLAINS. KEPT GOOD CHANCES OF
PRECIPITATION FOR FRIDAY AND FRIDAY NIGHT. SEVERE PARAMETERS STILL
IN PLACE.

SATURDAY THE MODELS DEVELOP THE SURFACE LOW FARTHER NORTH WITH THE
UPPER LEVEL LOW/TROUGH MOVING NORTHEASTWARD ACROSS MONTANA INTO
WESTERN NORTH DAKOTA AND INTO SOUTHEAST SASKATCHEWAN. THIS WOULD SET
UP A WIDESPREAD MODERATE TO HEAVY RAIN EVENT...BUT MODELS ARE NOT IN
AGREEMENT FOR PLACEMENT AND TIMING.

NEAR SEASONAL TEMPS ARE EXPECTED THROUGH THE WEEKEND...FOLLOWED BY
SOME WARMING EARLY NEXT WEEK. HIGHS 70-80 THROUGH THE WEEKEND...AND
LOW TO MID 80S EARLY NEXT WEEK.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 110 AM CDT THU JUN 20 2013

REFINED TIMING OF CONVECTION OVERNIGHT AND THURSDAY FOR THE 06Z
ISSUANCE. MAINLY VFR CIGS/VSBYS EXPECTED...EXCEPT FOR PERIODS OF
MVFR CIGS/VSBYS IN THUNDERSTORMS. AFTERNOON/EVENING STORMS WILL BE
MOST WIDESPREAD AT KMOT/KBIS/KJMS.

&&

.HYDROLOGY...
ISSUED AT 333 PM CDT WED JUN 19 2013

THE THREAT FOR HEAVY RAIN EXISTS WITH THE EXPECTED THUNDERSTORMS
LATE TONIGHT...THURSDAY...THURSDAY NIGHT AND FRIDAY. THE PRECIPITABLE
WATER (PWAT) IS MUCH ABOVE NORMAL FOR THIS TIME OF YEAR. IF
THUNDERSTORMS FORM AS EXPECTED...THE BEST CHANCE FOR AN INCH OR
MORE OF RAINFALL WILL BE FROM FAR NORTHWEST...NORTH CENTRAL
THROUGH THE NORTHERN JAMES RIVER VALLEY. ONE TO TWO INCHES OF
RAIN IN THIS TWO DAY PERIOD IS POSSIBLE WITH MULTIPLE LINES OF
THUNDERSTORMS. THE ONE FACTOR THAT MAY LIMIT THE FLASH FLOOD
POTENTIAL WILL BE SIGNIFICANT MOVEMENT OF THE STORMS. ALSO THE
SURFACE MOISTURE...WHILE BEING HIGH...HAS HAD SOME TIME TO DRY OUT
RECENTLY. RAINFALL AMOUNTS OF ONE TO 2 INCHES SHOULD BE ABLE TO BE
ABSORBED...ALTHOUGH MORE THAN TWO INCHES WOULD LIKELY CAUSE SOME
PROBLEMS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE/AVIATION...RP KINNEY
SHORT TERM/HYDROLOGY...WAA
LONG TERM...JV
Hazardous weather outlook, Jun 20, 1:22 AM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
122 AM CDT THU JUN 20 2013

NDZ004-011-012-201100-
BOTTINEAU-WARD-MCHENRY-
122 AM CDT THU JUN 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TONIGHT

A FEW THUNDERSTORM COULD MOVE INTO NORTH CENTRAL NORTH DAKOTA
TOWARD DAYBREAK. ISOLATED LARGE HAIL AND LOCALLY HEAVY RAIN WILL
BE POSSIBLE.

RIVER FLOOD WARNINGS ARE IN EFFECT ACROSS PARTS OF NORTH CENTRAL
NORTH DAKOTA. FOR DETAILS GO TO WWW.WEATHER.GOV/BIS. CLICK ON THE
RIVERS AND LAKES TAB NEAR THE TOP OF THE MAIN PAGE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SOME SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH FRIDAY
NIGHT. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND
ISOLATED FLASH FLOODING. THUNDERSTORMS CHANCES CONTINUE THROUGH
THE WEEKEND AND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT...AND AGAIN
THURSDAY AND FRIDAY.

NDZ001>003-005-009-010-013-017>023-025-031>037-040>048-050-051-
201100-
DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-PIERCE-MCKENZIE-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
122 AM CDT THU JUN 20 2013 /1222 AM MDT THU JUN 20 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

WIDESPREAD THUNDERSTORMS WILL CONTINUE OVERNIGHT ACROSS THE JAMES
RIVER VALLEY. LOCALLY HEAVY RAIN WILL LIKELY CAUSE FLASH FLOODING.
THE MOST INTENSE STORMS COULD ALSO PRODUCE LARGE HAIL. OTHER
STORMS WILL SPREAD INTO NORTHWEST NORTH DAKOTA OVERNIGHT...WITH A
THREAT OF LARGE HAIL...ISOLATED DAMAGING WIND GUSTS...AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SOME SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH FRIDAY
NIGHT. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND
ISOLATED FLASH FLOODING. THUNDERSTORMS CHANCES CONTINUE THROUGH
THE WEEKEND AND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT...AND AGAIN THURSDAY AND
FRIDAY.

KS/RP KINNEY

In the hours before

Special weather statement, Jun 19, 11:51 PM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1151 PM CDT WED JUN 19 2013

NDZ051-200545-
DICKEY-
1151 PM CDT WED JUN 19 2013

...SPECIAL WEATHER STATEMENT...

AT 1149 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL DICKEY COUNTY...MOVING NORTHEAST AT
20 MPH.

ONE HALF INCH DIAMETER HAIL...VERY HEAVY RAIN...WILL ACCOMPANY THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  FULLERTON...

VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS
SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THIS STORM HAS PASSED.

SIMOSKO
Special weather statement, Jun 20, 12:02 AM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1202 AM CDT THU JUN 20 2013

NDZ051-200600-
DICKEY-
1202 AM CDT THU JUN 20 2013

...SPECIAL WEATHER STATEMENT...

AT 1201 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHEASTERN DICKEY COUNTY...MOVING
NORTHEAST AT 15 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...VERY HEAVY RAIN...WILL
ACCOMPANY THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  OAKES...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO
FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

SIMOSKO
Special weather statement, Jun 20, 12:17 AM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1217 AM CDT THU JUN 20 2013

NDZ037-200545-
STUTSMAN ND-
1217 AM CDT THU JUN 20 2013

...SPECIAL WEATHER STATEMENT FOR WESTERN STUTSMAN COUNTY UNTIL 1245
AM CDT...

AT 1216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MEDINA..MOVING NORTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MEDINA...
  CLEVELAND...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

AYD
Special weather statement, Jun 20, 12:25 AM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1225 AM CDT THU JUN 20 2013

NDZ037-047-048-200630-
LA MOURE-LOGAN-STUTSMAN-
1225 AM CDT THU JUN 20 2013

...SPECIAL WEATHER STATEMENT...

AT 1223 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME NORTHEASTERN LOGAN COUNTY...MOVING
NORTHEAST AT 15 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...VERY HEAVY RAIN...WILL
ACCOMPANY THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  GACKLE...ALFRED...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO
FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, Jun 20, 12:48 AM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1248 AM CDT THU JUN 20 2013

NDZ037-200600-
STUTSMAN ND-
1248 AM CDT THU JUN 20 2013

...SPECIAL WEATHER STATEMENT FOR WESTERN STUTSMAN COUNTY...

AT 1246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MEDINA...MOVING NORTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS TO 40 MPH ARE EXPECTED
WITH THIS STORM...ALONG WITH VERY HEAVY RAIN AND FREQUENT DANGEROUS
LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MEDINA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

AYD
Special weather statement, Jun 20, 2:47 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
147 AM MDT THU JUN 20 2013

NDZ031>033-040-043-200815-
BILLINGS ND-BOWMAN ND-GOLDEN VALLEY ND-SLOPE ND-STARK ND-
147 AM MDT THU JUN 20 2013

...SPECIAL WEATHER STATEMENT FOR WESTERN STARK...CENTRAL SLOPE...
GOLDEN VALLEY...EASTERN BOWMAN AND SOUTHWESTERN BILLINGS COUNTIES
UNTIL 215 AM MDT...

AT 143 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BEACH TO 6 MILES
SOUTHEAST OF BOWMAN...AND MOVING NORTH AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  ALPHA...
  BEACH...
  AMIDON...
  SENTINEL BUTTE...
  MEDORA...
  FRYBURG...
  BELFIELD...
  TROTTERS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

AYD

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 10:20 PM CDTSevere Thunderstorm WarningBISDickey55 min
Jun 19, 10:42 PM CDTFlash Flood WarningBISStutsman6 hr
Jun 19, 11:18 PM CDTSevere Thunderstorm WarningBISDickey42 min
Jun 19, 11:32 PM CDTFlash Flood WarningBISDickey6 hr
Jun 19, 11:43 PM CDTSevere Thunderstorm WarningBISStutsman62 min
Jun 20, 12:48 AM CDTFlash Flood WarningBISLaMoure, Logan6 hr
Jun 20, 12:56 AM CDTSevere Thunderstorm WarningBISLaMoure64 min
Jun 20, 1:17 AM CDTFlash Flood WarningBISStutsman6 hr
Jun 20, 1:53 AM CDTSevere Thunderstorm WarningBISLaMoure, Stutsman67 min
Jun 20, 2:34 AM CDTFlash Flood WarningBISDickey, LaMoure6 hr
Jun 20, 4:12 AM CDTSevere Thunderstorm WarningBISMcKenzie, Williams63 min
Jun 20, 4:20 AM CDTSevere Thunderstorm WarningBISHettinger55 min
Jun 20, 4:27 AM CDTFlash Flood WarningBISStutsman6 hr
Jun 20, 4:55 AM CDTAreal Flood WarningBISDickey, LaMoure, Logan, Stutsman30 hr
Jun 20, 6:17 AM CDTAreal Flood WarningBISWells28 hr
Jun 20, 11:00 AM CDTSevere Thunderstorm WarningBISMcHenry60 min
Jun 20, 1:15 PM CDTFlash Flood WatchBISDickey, Emmons, Foster, Kidder, LaMoure, Logan and 3 more62 hr
Jun 20, 4:30 PM CDTSevere Thunderstorm WarningBISEmmons, Logan60 min
Jun 20, 5:00 PM CDTFlash Flood WarningBISEmmons6 hr
Jun 20, 5:30 PM CDTSevere Thunderstorm WarningBISBurleigh, Kidder60 min
Jun 20, 5:31 PM CDTSevere Thunderstorm WarningBISEmmons, Logan44 min
Jun 20, 6:17 PM CDTSevere Thunderstorm WarningBISEmmons, Logan43 min
Jun 20, 6:49 PM CDTSevere Thunderstorm WarningBISEmmons41 min

Nearby

Flash Flood Warnings in North Dakota, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.